Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 06:51:33 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619753
  • Total Topics: 46687
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 156
Total: 160

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Abnormal and/or Excessive Vaginal Bleeding?  (Read 3034 times)

0 Members and 1 Guest are viewing this topic.

Offline Cheetara74

  • Member
  • Posts: 46
Abnormal and/or Excessive Vaginal Bleeding?
« on: August 20, 2009, 08:18:35 PM »
Hello ladies,

Happy New Year!   :)

I apologize for not being on the forum in quite some time.  I've been hospitalized numerous times over the past year.  It has been hell for me.   I have a question for you.  Have you ever experienced abnormal and/or excessive vaginal bleeding??? 

Since early 2008, I started to have abnormal excessive vaginal bleeding.  My gynecologist has tried several methods to rectify the problem.  I've been placed on birth control Depo-Provera injections to somewhat control the bleeding.  It has been so out of control where I've had numerous emergency room visits.  I've lost so much blood where I've had blood transfusions.  My gynecologist noticed that another HIV+ female patient of hers is experiencing the same thing.  Ironically, that patient is taking the same medicine I am taking (Prezista, Norvir, and Truvada).  That patient has been having abnormal & excessive vaginal bleeding too.  After undergoing other procedures, my gynecologist recommends a hysterectomy.  She says she want to take every step to resolve this problem before that procedure.

 My gynecologist is deeply concerned about this issue because she has contacted my infectious disease doctor and other infectious disease specialists trying to see if this is a pattern for HIV+ women on these particular medications.  My infectious disease doctor says that I'm his only patient that is experiencing the excessive vaginal bleeding.  He mentioned that he is going to speak to his colleagues about the subject.  My gynecologist has been reaching out to researchers as well in New York City.  Mind you, I'm 34 yrs old and never had children or any abortions before.  I've had wacky periods back in my teen years before but nothing compares to this madness.  The Depo-Provera injections only stops the bleeding temporarily and it returns soon after.  I've also have been placed on Estrogen & Iron supplements.  Needless to say, I have a non-existent sex life due to this.  I'm very irritable most of time and have severe cramps.  Most of the time, I feel fatigued.  I'm scheduled for another DNC soon.  I've had multiple pelvic ultrasounds and pap smears ---the results are also normal.  Except for last year, when there was pre-cancerous cells in the cervix after undergoing a biopsy.  In April 2008, I had surgery to remove the pre-cancerous tissue.  However, I had the vaginal bleeding  before and after that ordeal.   It continues and have gotten much worse.  My gynecologist says that the hysterectomy will be the last resort.  I really pray for resolution.  I'm frustrated with my infectious disease specialist because he seems oblivious when it comes to women's side effects as opposed to men's side effects from HIV medications.  I'm trying to gather information myself.  Is it me or does it seem like women's issues are sometimes overlooked?

 ???






Offline Snowangel

  • Member
  • Posts: 1,413
Re: Abnormal and/or Excessive Vaginal Bleeding?
« Reply #1 on: August 20, 2009, 08:51:17 PM »
Hi Cheetera-
I am sorry to hear that you have been having such a hard time with your periods.  I don't have any input  for you, I just wanted to wish you good luck and say it is nice to see you!

Take care,
Snow
Of all the things you wear, your expression is the most important

The heaviest thing you can carry is a grudge..

One thing you can give and still keep...is your word.

One thing you can't recycle is wasted time.

tendai

  • Guest
Re: Abnormal and/or Excessive Vaginal Bleeding?
« Reply #2 on: August 21, 2009, 03:13:09 AM »
sorry you're having such a rough time. im also thinking its a side effect of the meds. Maybe you ought to see another infectious disease specialist and perhaps change the meds? i hope they find out whats wrong and fix it soon.  Good luck hey

Offline Cheetara74

  • Member
  • Posts: 46
Re: Abnormal and/or Excessive Vaginal Bleeding?
« Reply #3 on: August 21, 2009, 10:07:42 AM »
Thank you ladies... :)

@tendai:
My gynecologist and myself asked my infectious disease specialist if he would change my meds but he says that this is only medication combo that have actually worked since I've been diagnosed in 1995.  All other meds I've had really bad numbers in the past...  With the current med combo...

My t-cells are:  805
My viral load: 60

This is the best I ever seen... over 2 years ago when I was on other meds my t-cells were only 6.  The ID doc says it would be disastrous if he changes med combo.  Perhaps, I should see another ID doc.  I'm in limbo... *sigh*

I was wondering if any women here have ever experienced a similar thing... 

Offline CLong

  • member
  • Posts: 1
Excessive Vaginal Bleeding and a possible solution...
« Reply #4 on: October 31, 2009, 11:46:09 AM »
Hi Cheetara,
    I'm new to the forum but I've been living with HIV since 1986.  I also had a lot of bleeding that was causing me to become anemic.  My gynecologist suggested that I use an IUD to control it and it's worked beautifully!  She recommended the Mirena.  I know it has definitely helped because in February I had to have a cold knife conization performed and another doctor removed the IUD without telling me and the next day my bleeding was so bad that my blood pressure dropped dangerously low because of all the bleeding.  I was going through a pad an hour.  I asked him to replace it and everything has been fine again.  There are very little hormones in the Mirena and it's much safer than the old IUD where you risked infection.  I hope you consider this before doing a hysterectomy.  Hopefully my advice doesn't come too late :(

bleueyes

  • Guest
Re: Abnormal and/or Excessive Vaginal Bleeding?
« Reply #5 on: November 27, 2009, 03:04:24 AM »
My worst problems with meds have been UTIs and yeast infections.  I am sorry you are going through this.  I hope the person reads this before going through with her plans. Good Luck.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.